What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 10, 3:18 AM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 10, 3:18 AM EST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
418 AM EDT Sun Jun 10 2018
.UPDATE...
The AVIATION Section has been updated below.
&&
.SYNOPSIS...
Issued at 345 AM EDT Sun Jun 10 2018
The early portions of the week will be characterized by northwest
flow and ridge riding thunderstorm complexes. A weak surface
boundary will meander across central Indiana through Tuesday
before a more vigorous cold front passes through the state. There
will be chances for thunderstorms during the afternoon and
evening each day as convective temperatures are met. In the
aftermath of the cold front, more seasonable temperatures in the
mid to upper 80s is expected through the weekend and the
occasional afternoon thunderstorm.
&&
.NEAR TERM /Today/...
Issued at 345 AM EDT Sun Jun 10 2018
The primary focus for today will be focused on the ongoing thunderstorm
complex in eastern Iowa and northern Illinois and how it progresses
into Indiana. Model guidance has been extremely inconsistent at
best, so confidence is relatively low for expected temperatures
and precipitation today. Expectations are for the ongoing
convection to move into central Indiana during the mid morning
hours as it rides along an instability gradient and along the weak
surface boundary. Convective debris and early morning
precipitation will likely lead to temperatures significantly
cooler than was previously expected, so undercut temperatures from
initialized model blend. Going later into the day some recovery
is expected with skies clearing out by mid afternoon. Thoughts are
that there will be another round of thunderstorms firing in
northern Illinois and moving into central Indiana by the late
evening into early over night hours. With lower confidence on the
second round, kept POPs relatively low and broad brushed.
Highs for the afternoon are expected to be in the mid to upper
80s in the southwest and the low to mid 80s across the northern
counties. Winds will generally be out of the southwest at around 8
to 10 mph.
&&
.SHORT TERM /Tonight through Tuesday night/...
Issued at 345 AM EDT Sun Jun 10 2018
Much of what happens on Sunday night and Monday will be dependent
on where outflow boundaries from storms on Sunday settle. Thus,
another low confidence forecast. Ridge riding thunderstorm
complexes will be the main threat for precipitation. Expectations
are that at the start of the period there will be a complex of
storms moving across central Indiana with better chances in the
northern areas. There may be a few lingering thunderstorms going
into the day Monday with additional thunderstorm development
possible in the afternoon when convective temperatures are met.
Another round of thunderstorms is expected Monday afternoon
through the early overnight hours as another weak wave rides along
the ridge and moves into central Indiana. Again, best chances for
rain and thunderstorms will be across the northern counties as a
thunderstorm complex. Confidence begins to increase going into
Tuesday as a stronger upper level wave is expected to move into
the area bringing a cold front that will clear out lingering weak
boundaries from earlier convection. Westerly flow and drier
conditions are expected starting out the day Wednesday.
Overall, much of the area should see a good soaking rain at least
once between Sunday and Wednesday with better chances for higher
amounts across the northern counties.
Highs will generally be in the mid to upper 80s and lows in the
mid to upper 60s on Monday and Tuesday. Convective debris across
the area could lead to lower high temperatures, especially across
the northern counties.
&&
.LONG TERM (Wednesday through Saturday)...
Issued at 223 AM EDT Sun Jun 10 2018
Forecast confidence is high through Wednesday night, then
moderate.
There is strong model agreement Wednesday and Wednesday night will
be mostly dry. Model temperature forecasts are also close for
that time. Consensus should be accurate to within 3 degrees.
Beginning Thursday the European and American models are close on the
large scale, but differ on details. This suggests overall trends
should work out, but for any given day forecast confidence is only
moderate. Potential errors from the consensus forecast are 5 degrees
for temperatures and 10-20 percent for POPs.
&&
.AVIATION (Discussion for 100900Z TAF update)..
Issued at 419 AM EDT Sun Jun 10 2018
Some changes were made in accordance with latest observations.
For the most part the forecast remains on track. Previous
discussion follows.
A period of MVFR with possibly brief IFR overnight. Otherwise VFR
outside of convection.
Satellite and observations show MVFR clouds and fog developing
across southern central Indiana. These are expected to spread
northeast overnight, before improving after sunrise.
Remnants of convection across Iowa could impact the sites around 12-
15Z, with additional convection developing during the afternoon and
evening. Confidence is very low with timing, so used VCTS and
PROB30s to cover chances.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...White
NEAR TERM...White
SHORT TERM...White
LONG TERM....JK
AVIATION...50/JK
Hazardous weather outlook, Jun 10, 4:48 AM EST, 48 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
548 AM EDT Sun Jun 10 2018
INZ021-028>031-035>049-051>057-060>065-067>072-111000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour
548 AM EDT Sun Jun 10 2018
This hazardous weather outlook is for central Indiana.
.DAY ONE...Today and Tonight.
Outlook: Thunderstorms likely. Isolated storms could be severe.
Hazards: Lightning. Brief heavy rain. Damaging winds or large hail.
Timing: Possible anytime, but mainly 2 PM to 10 PM.
Discussion: Storms will be triggered by a front stalled over Indiana.
Storms will be most numerous and strongest during the afternoon and
evening when the air will be hot and unstable
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Outlook: There will a chance for storms daily except on Wednesday.
It is too early to say if there will be severe weather.
Discussion: A front lingering over Indiana will cause storms the
first part of this week. There should be a brief dry spell under
high pressure Wednesday, then another front could bring more storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon or evening.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 10, 4:52 AM EST, 44 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
552 AM EDT SUN JUN 10 2018
INZ028-029-035-036-101030-
Montgomery IN-Fountain IN-Warren IN-Tippecanoe IN-
552 AM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR FOUNTAIN...SOUTHWESTERN
TIPPECANOE...WARREN AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 630 AM
EDT...
At 552 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Atkinson to near Danville. Movement was
southeast at 40 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Covington, Veedersburg, Williamsport, Attica, Shadeland, Waynetown,
Linden, West Lebanon, Hillsboro, New Richmond, Wingate, Newtown, Pine
Village, Mellott, State Line City, Wallace, Pence, Foster, Tab and
Yeddo.
LAT...LON 4043 8753 4048 8752 4048 8720 4023 8678
3995 8714 3995 8718 4008 8741 4013 8741
4013 8749 4015 8749 4015 8753
TIME...MOT...LOC 0952Z 307DEG 34KT 4060 8715 4020 8757
AW/JKSpecial weather statement, Jun 10, 5:18 AM EST, 18 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
618 AM EDT SUN JUN 10 2018
INZ021-029-030-035>037-101100-
Montgomery IN-Clinton IN-Fountain IN-Boone IN-Tippecanoe IN-
Carroll IN-
618 AM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CARROLL...NORTHEASTERN
FOUNTAIN...TIPPECANOE...CLINTON...WESTERN BOONE AND MONTGOMERY
COUNTIES UNTIL 700 AM EDT...
At 617 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brookston to 8 miles east of Williamsport.
Movement was east at 45 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Lafayette, Frankfort, Crawfordsville, West Lafayette, Rossville,
Shadeland, Thorntown, Dayton, Battle Ground, Mulberry, Waynetown,
Darlington, Linden, Colfax, Clarks Hill, Advance, Michigantown, New
Ross, New Richmond and Wingate.
LAT...LON 4044 8638 4043 8638 4042 8631 4039 8631
4039 8628 4037 8628 4037 8624 4036 8624
3992 8668 3992 8669 3990 8670 4019 8729
4056 8690 4056 8677 4057 8677
TIME...MOT...LOC 1017Z 288DEG 39KT 4053 8686 4030 8714
AW/JKSpecial weather statement, Jun 10, 5:20 AM EST, 16 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
620 AM EDT SUN JUN 10 2018
INZ035-036-043>045-051-052-101100-
Clay IN-Montgomery IN-Putnam IN-Fountain IN-Parke IN-Vermillion IN-
Vigo IN-
620 AM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VIGO...SOUTHERN
FOUNTAIN...NORTHWESTERN CLAY...PARKE...VERMILLION...SOUTHERN
MONTGOMERY AND NORTHWESTERN PUTNAM COUNTIES UNTIL 700 AM EDT...
At 619 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Veedersburg to Chrisman. Movement was
southeast at 40 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Terre Haute, Clinton, Rockville, Veedersburg, Newport, Fairview Park,
Cayuga, Seelyville, Montezuma, Ladoga, Waynetown, Roachdale,
Rosedale, New Market, Dana, Hillsboro, Kingman, Waveland, Carbon and
Universal.
LAT...LON 3994 8753 4018 8724 3990 8669 3940 8731
3954 8753
TIME...MOT...LOC 1019Z 311DEG 34KT 4017 8723 3982 8765
AW/JKNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 765728, 764711, 765747, 765749, 765758, 765777, 765768, 764716, 765789, 765792, 764773, 765826, 765829, 765839, 765842, 765866, 764737, 765871.